MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRA FAST-FIX AB ASSEMBLY - CURVED; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ULTRA FAST-FIX AB ASSEMBLY - CURVED; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 72201494
Medical Device Problem Codes Break (1069); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure (1) ultra fast fix had deteriorated,t1 had been cut from the suture.T2 was deformed and fragmented on the suture.The procedure was completed with a change in the surgical technique.It is unknown if there was a delay.No further complication were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection revealed thirty-eight devices were returned in original packaging with the batch number of the complaint on the label.Thirty-seven of the devices are unopened/sealed.One device is open and the t1 has been cut from the suture.The t2 is deformed and fragmented on the suture.The variable depth straw has been trimmed.The needle assembly is severely bent.Bio debris is present.A functional evaluation could not be performed because both implants have already been deployed.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.According to the anchor material specifications found that storage requirements are specified, and a material certificate of analysis is required.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences.Other factors, that can contribute to the complaint event, include an application of unintended inappropriate or excessive force to the device.Based on this investigation, there is no evidence to suggest a design, material or manufacturing issue.Therefore, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that during inspection (1) ultra-fast fix had deteriorated, t1 had been cut from the suture.T2 was deformed and fragmented on the suture.There was no patient involvement.
 
Additional Manufacturer Narrative
H11: the information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.Per an additional response from the customer, there are 38 defective items, 37 of which are unused/unopened, and 1 has been opened for testing in the office, therefore, there was no patient involvement.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.H2: corrected information in b5 and in h6: health effect: impact code.

Brand Name
ULTRA FAST-FIX AB ASSEMBLY - CURVED
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22150006
Report Number1219602-2025-01356
Device Sequence Number15570468
Product Code GAT
UDI-Device Identifier03596010597229
UDI-Public3596010597229
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201494
Device Lot Number2135298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
72201494
Patient SexUnknown